CSN Login
Members Online: 5

You are here

CT results..not too good

terril
Posts: 297
Joined: Apr 2004

Hello everybody!
Today I received the results of the CT taken last week. The tumor in my pelvis has grown from 2.6 cm to 3.1 cm. My onc believes the regiment is not working, so on August 8 I will begin Oxaliplatin and 5-FU. I was on CPT-11, 5-FU and avastin.
I am sure I will be writing about any side effects I experience with this new chemo. I pray that this chemo will control the tumor. By the way, have any of you experienced positive results while on oxaliplatin? My prayers and thoughts to everyone. I love you all!!! Terri

Patrusha
Posts: 488
Joined: Jun 2006

Terri,

So sorry to hear your news. Keep your chin up and don't give up. Consider this a bump in your road to recovery. Keep on Keeping On!

DK2006
Posts: 126
Joined: Jan 2006

Terri,
I'm so sorry to hear about your results. I don't know how oxaliplatin compares to the other chemos. I just wanted to offer my support.
Best wishes,
Donna

AuthorUnknown
Posts: 1560
Joined: May 2006

Hi Terri,

I am so sorry for this bad news you have. Let's hope and pray that new regiment will work.

Best wishes and God Bless.
Eleonora

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Terri:

I am sorry to hear about your results. But hey, now you have a target to hit, and hit it you will with the big platinum gun.

Oxaliplatin causes nausea and neuropathy, it's unplesant but not insurmountable. It's also a bit hard on the WBC, which I fought w/ eating a lot of protein, which seemed to help. Going through Oxa in winter is harder than summer coz there are cold things around. So starting in Aug is a good thing.

Take good care!
Ying

AuthorUnknown
Posts: 1560
Joined: May 2006

Terri,
I am sorry to hear about your results. Chemo is definitely an very unpleasant experience, but it is a healing process. I went 12-cycle treatment last year and compelted in October. There were some difficult times; yet, with positive thinking and attitude, I fought against it pretty well and successful. I won!!
Oxaliplatin is the most effective medicine. You are getting the best treatment so that you need to believe things will be fine. It will cause nuropathy, which you may feel tingling and numb on your fingertips and legs. The side effects differ individually. I didn't get the side effect from Oxaliplatin until the 3rd treatment. However, be careful when you touch anything cold; even drinking water. Try to touch and intake everything in room temperature. You need to be very careful when you open refrigerator and take things out of the frige and when you inhale while in front of frige or anything cold. If you accidently breath cold air, rub your hands and make them warm and then cover your mouth to breath from your hands. It should get better; but the best way is to be more careful at all times. The treatment will also lower your WBC. Once the WBC gets lower, mouth sores will come up. Keep a baking soda in your bathroom. One tea spoon baking soda with a cup of warm water to Rince your mouth every time when you eat. Baking soda with water is the best way to clean germs in your mouth.
Please be brave!! You will go through this successful. You are not alone. I will pray for you.
Rosa from the Big Apple

pink05
Posts: 553
Joined: Mar 2006

Terri,

I'm sorry to hear that the tumor has not shrunk, but from reading your post, it sounds like you have a very postive attitude. That will definitely get you through all of this. My dad was on oxaliplatin. It seemed to help, but his doctor took him off because he said that after a while, the neuropathy can get pretty severe. My dad had cold sensitivity in his hands and mouth, but didn't have any other side effects from the oxy, as far as I know. He does have pretty bad mouth sores, but I don't think it's from the oxy. I suspect they are being caused by the 5-fu.

You will be in my prayers. I will be praying that this new regimen will work.

God bless you,

-Lee-

Betsydoglover's picture
Betsydoglover
Posts: 1256
Joined: Jul 2005

Hi Terri -

Oxaliplatin is not fun, but also really not all that bad. And, my oncologist thinks it has really HELPED several of her CRC patients. My experience has certainly been positive.

I experienced very mild, in the background nausea - not really a problem. Generic Compazine helped mostly with an occasional generic Ativan. I never needed to go to anything more serious.

The cold drink neuropathy lasts a few days as does the "first bite syndrome" (take a bite and your jaw feels wierd for a moment.). In my case the arm in which I received the oxaliplatin had significant neuropathy which diminished over 2 weeks. I have no long term effects although others have had such. And, as I understand it, most patients don't have the "acute neuropathy" that I experienced in my arm. (I am also guessing that with a port this would not be an issue, but the port would not necessarily affect the longer term neuropathy issues.)

So, we are all different. But Terri, while oxaliplatin is not fun, from my perspective, it was not too bad as chemo goes (and way better than what a friend of mine simultaneously went thru with breast cancer!)

Good luck,
Betsy

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

Sorry to hear the news. I am just completing my third cycle of Folfox/Avastin so it is still early. I have a little tingling in the fingertips most of the time but is tolerable. I definitely get the "first-bite syndrome" the first few days and intolerance to holding cold items or drinking cold drinks for about 4-5 days. Had diarrhea after the first series and constipation the second. In the second week after the treatments I have felt almost normal. I do try to get some naps in but have tolerated it when I missed them.
Good luck, everyone is different so you will get different stories.
Dick

finner
Posts: 232
Joined: Jan 2005

Hi
Sorry to hear about increase. As everyone states, neuropathy is the biggest thing, and cold sensitivity, which for me only lasted a few days each time. Has your onc. mentioned erbitux?

XXXXXX
Margo

NikkiBuck
Posts: 3
Joined: Jul 2006

Hi TerriL, My brother found out yesterday that he has colon cancer and it is also in his liver. I don't know where to start. He doesn't really have a doctor. He is coming to stay with me this week. How do I start with his treatment? Nikki

terril
Posts: 297
Joined: Apr 2004

Hi Nikki!
I am sorry to hear about your brother. I will keep him in my thoughts and prayers.
Your brother needs an oncologist. Most oncs are connected to cancer hospitals or cancer centers. Where do you live? You need to do some research and phone calls. By the way, who made the diagnosis? Feel free to e-mail me on this web site. I have been battling this disease for almost 3 years, and I have learned that we must keep up with current information. Also, we must be our own advocates. Good luck! Terri

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

Sorry to hear about your brother. I have found alot of information on the National Cancer Institute website (www.cancer.gov). He must see at least one oncologist, and even several is a good idea.
We will pray for him also.
Dick

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Terri,
I was on Cisplatin (or one of the platins) and 5FU. I agree with all here....neuropathy seems to be worst part. I also got mouth sores, but controlled them with warm water washes and non-alcohol mouthwash.
BUT my chemo/rad combo eliminated my rectal ca...it was squamous...so that is a little off 'standard'...sigh....but I've never done anything normal in my life...
As of 7/12/06, in writing, I am NED on BOTH the rectal and the breast cancer...WHEW!
Another friend had a germ cell tumor in his chest...Oxaliplatin..REAL intence...BUT he, too, is headed to NED land, according to his docs. He was given steriods to help with the sides...ask your onc if you start suffering...MY onc was not so kind and gentle...most kind thing she did was scold me when I tried to eat something during infusion, threw up....she handed me a plastic bag...sigh...
Hugs, kathi

Subscribe to Comments for "CT results..not too good"